All Title Author
Keywords Abstract


Inhibition of Ca2+/Calmodulin-dependent protein kinase II reverses oxaliplatin-induced mechanical allodynia in Rats

DOI: 10.1186/1744-8069-8-26

Full-Text   Cite this paper   Add to My Lib

Abstract:

An increase of CaMKII phosphorylation was found in the spinal cord (L4-6) of oxaliplatin-treated rats. This increased CaMKII phosphorylation was reversed by intrathecal injection of a selective CaMKII inhibitor KN-93 (50 nmol, i.t.) and a selective NR2B antagonist Ro 25-6981 (300 nmol, i.t.). Moreover, acute administration of KN-93 (50 nmol, i.t.) strongly reversed the oxaliplatin-induced mechanical allodynia in von Frey test, while it did not affect the oxaliplatin-induced cold hyperalgesia in acetone test. Similarly, oral administration of trifluoperazine (0.1 and 0.3 mg/kg, p.o.), which is an antipsychotic drug and inhibits calmodulin, reduced both mechanical allodynia and increased CaMKII phosphorylation. On the other hand, trifluoperazine at the effective dose (0.3 mg/kg) had no effect on the paw withdrawal threshold in intact rats. In addition, trifluoperazine at the same dose did not affect the motor coordination in rota-rod test in intact and oxaliplatin-treated rats.These results suggest that CaMKII is involved in the oxaliplatin-induced mechanical allodynia, and trifluoperazine may be useful for the treatment of oxaliplatin-induced peripheral neuropathy in clinical setting.Oxaliplatin, a platinum-based chemotherapeutic agent, has widely been used for colorectal cancer. However, oxaliplatin causes severe peripheral neuropathy. After multiple cycles, the patients develop a chronic neuropathy that is characterized by a sensory and motor dysfunction. This chronic neuropathy is a dose-limiting toxicity and a major clinical problem in oxaliplatin-based chemotherapy [1].We previously reported that repeated administration of oxaliplatin induced cold hyperalgesia in the early phase and mechanical allodynia in the late phase in rats [2]. Recently, we reported that spinal NR2B-containing N-methyl-D-aspartate (NMDA) receptors are involved in the oxaliplatin-induced mechanical allodynia [3]. The NMDA receptor antagonists (MK-801 and memantine) and selective NR2B antago

Full-Text

comments powered by Disqus